Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Scalp problem, hair goes under a hard layer of scabs, no improvement with synalar gel. Effective solution?

Good day to you Doctor, My 90year old mother has a constant problem with her scalp . Her hair goes under a hard layer of scabs and very diffucult to get the hair out under this hard scab? This condition is more ontop of the head and at the sides of her head. The is currently using Synalar Gel but seems not to be very effective at this point in time. Can you help please? Thank you for your reply. Thanking you MV of Alberton
Asked On : Thu, 29 Nov 2012
Answers:  1 Views:  110
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Welcome to healthcare magic

From your description it looks like your mother could be having scalp psoriasis. In psoriasis it will be a scaly plaque , not a scab, but both can look almost the same.Without an opportunity to closely examine the lesion, I would not be able to accurately specify the condition. You might need to consider a consultation with dermatologist for diagnosis.

For scalp psoriasis you may apply warm oil (not hot) over the plaque and soften the scales and try to remove it. You may use a shampoo containing coal tar and salicylic acid for washing scalp. For scalp psoriasis with thick plaques you need a stronger steroid lotion like clobetasol propionate than synalar preferably a combination with salicylic acid 3 %. You need prescription from your doctor for this.
Hope this helped
Take care
Answered: Tue, 13 Aug 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor